MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR418
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in brazil on behalf of a healthcare facility reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr418 optiflow junior 2 nasal cannula was detached during use on a patient.It was further reported that the cannula was replaced to continue the patient therapy.There was no further reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4) fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr418 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is based on the information provided by the healthcare facility, evaluation of the return device, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the subject device confirmed that the right-side tube was slightly stretched and detached from the cannula tube joint with visible glue residue on the inside of the cannula tube joint.Conclusion: our investigation could not determine the exact cause of the reported damage to the subject device.Based on visual inspection and our knowledge of the product, it is most likely that the cannula has been subjected to excessive force.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject device would have met the required specifications at the time of production.The user instructions which accompany the ojr418 optiflow junior 2 nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22257011
Report Number9611451-2025-00565
Device Sequence Number7850095
Product Code BTT
UDI-Device Identifier09420012435972
UDI-Public(01)09420012435972(10)2103212530(11)240701(17)270701
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2103212530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/29/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown